Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 66, NWS Tallahassee, FL

July 3, 200913 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 3, 2009, 2:21 PM CDT for 13 counties in Florida. It took effect at Jul 4, 2009, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2009, 2:21 PM CDT (19:21 UTC)
In effect from
Jul 4, 2009, 12:00 PM CDT
Expired
Jul 4, 2009, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3429 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3429 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 031921
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT FRI JUL 3 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/
TO 7 PM EDT /6 PM CDT/ SATURDAY FOR INLAND PORTIONS OF THE FLORIDA
PANHANDLE AND BIG BEND...

...A FIRE WEATHER WATCH IS NOW IN EFFECT SATURDAY AFTERNOON FOR
SOUTHEAST ALABAMA...

.A RARE EARLY JULY FRONT WILL SLIP SOUTH OF THE REGION ON SATURDAY
ALLOWING RED FLAG CONDITIONS TO DEVELOP OVER MUCH OF NORTHWEST
FLORIDA. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE IN SOUTHEAST
ALABAMA. THE DRY SPELL WILL BE SHORT LIVED AS HUMIDITY LEVELS
INCREASE ONCE AGAIN ON SUNDAY. RAIN CHANCES WILL TREND BACK TO
NORMAL OR ABOVE FOR MUCH OF THE UPCOMING WEEK.

FLZ007-009>011-013-016>019-026-029-041130-
/O.CAN.KTAE.FW.A.0061.090704T1700Z-090704T2200Z/
/O.NEW.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-LAFAYETTE-
321 PM EDT FRI JUL 3 2009 /221 PM CDT FRI JUL 3 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM
EDT /6 PM CDT/ SATURDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
AND DISPERSION INDICES OVER 75. THE FIRE WEATHER WATCH HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ008-012-027-028-041130-
/O.NEW.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/
COASTAL WALTON-BAY-WAKULLA-TAYLOR-
321 PM EDT FRI JUL 3 2009 /221 PM CDT FRI JUL 3 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM
EDT /6 PM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
AND DISPERSION INDICES OVER 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-041130-
/O.NEW.KTAE.FW.A.0062.090704T1800Z-090704T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
221 PM CDT FRI JUL 3 2009

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 30
PERCENT AND 20-FOOT WINDS AROUND 10 MPH. THE KBDI IS OVER 500.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

18-WOOL
2 follow-up statements
000 
WWUS82 KTAE 040944
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 AM EDT SAT JUL 4 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ 
TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE 
FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE 
TO A COMBINATION OF RELATIVE HUMIDITY BELOW 30 PERCENT AND THE
POSSIBILITY OF 20-FOOT WINDS AROUND 10 MPH. THE KBDI IS OVER
500...

.A RARE EARLY JULY FRONT WILL SLIP SOUTH OF THE REGION TODAY
ALLOWING RED FLAG CONDITIONS TO DEVELOP OVER MUCH OF NORTHWEST
FLORIDA. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE IN SOUTHEAST
ALABAMA. RELATIVE HUMIDITY LEVELS INCREASE ONCE AGAIN ON SUNDAY.
RAIN CHANCES WILL TREND BACK TO NORMAL OR ABOVE FOR MUCH OF THE
UPCOMING WEEK.

FLZ007>013-016>019-026>029-042000-
/O.CON.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-
544 AM EDT SAT JUL 4 2009 /444 AM CDT SAT JUL 4 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR LONG 
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-042000-
/O.CON.KTAE.FW.A.0062.090704T1800Z-090704T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
444 AM CDT SAT JUL 4 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THIS AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT DUE TO A COMBINATION OF
RELATIVE HUMIDITY BELOW 30 PERCENT AND THE POSSIBILITY OF 20-FOOT
WINDS AROUND 10 MPH. THE KBDI IS OVER 500.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

12-WATSON
000 
WWUS82 KTAE 041604
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1204 PM EDT SAT JUL 4 2009

...THE FIRE WEATHER WATCH FOR SOUTHEAST ALABAMA HAS BEEN CANCELLED
FOR TODAY...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE
FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.A RARE EARLY JULY FRONT WILL SLIP SOUTH OF THE REGION TODAY
ALLOWING RED FLAG CONDITIONS TO DEVELOP OVER MUCH OF NORTHWEST
FLORIDA. RED FLAG CONDITIONS ARE NO LONGER EXPECTED IN SOUTHEAST
ALABAMA DUE TO VERY LIGHT WINDS. RELATIVE HUMIDITY LEVELS INCREASE
ONCE AGAIN ON SUNDAY. RAIN CHANCES WILL TREND BACK TO NORMAL OR
ABOVE FOR MUCH OF THE UPCOMING WEEK.

ALZ065>069-041715-
/O.CAN.KTAE.FW.A.0062.090704T1800Z-090704T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
1104 AM CDT SAT JUL 4 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. THE RELATIVE HUMIDITY WILL BE LOW ENOUGH AND
THE KBDI HIGH ENOUGH...BUT WINDS ARE EXPECTED TO REMAIN VERY
LIGHT AND THIS WILL PREVENT RED FLAG CONDITIONS FROM BEING
REALIZED. 

$$

FLZ007>013-016>019-026>029-042300-
/O.CON.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-
1204 PM EDT SAT JUL 4 2009 /1104 AM CDT SAT JUL 4 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 3, 2:05 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 3, 2:05 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT FRI JUL 3 2009

.SHORT TERM (TONIGHT-SUNDAY NIGHT)...
THE LATEST SURFACE ANALYSIS SHOWED THE FRONTAL BOUNDARY OVER THE
LOCAL FORECAST AREA EXTENDING EAST TO WEST FROM NEAR VALDOSTA TO
AROUND TALLAHASSEE TO MOBILE THIS AFTERNOON. THE MODELS INDICATE
THIS BOUNDARY SLOWLY MAKING ITS WAY FURTHER SOUTH TOWARD THE
PANHANDLE AND BIG BEND COAST...THEN STALLING AND DISSIPATING THROUGH
SATURDAY NIGHT. DEWPOINTS BEHIND THIS BOUNDARY HAVE DROPPED INTO THE
LOW TO MID 60S OVER SOUTH GA AND SE ALABAMA...WHILE THEY REMAIN IN
THE LOW 70S CLOSER TO THE COAST AHEAD OF THE FRONTAL BOUNDARY.
EXPECT THIS DRIER AIR TO CONTINUE TO SLOWLY FILL IN OVER THE
NORTHERN PORTIONS OF FLORIDA AS THE FRONT CONTINUES SOUTH TOWARD THE
COAST TONIGHT AND SATURDAY. AS A RESULT...THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS TONIGHT THROUGH SATURDAY NIGHT WILL REMAIN
ACROSS THE SOUTHEASTERN BIG BEND AND THE ADJACENT COASTAL
WATERS.

ALTHOUGH THE PERSISTENT UPPER-LEVEL PATTERN WILL BEGIN TO DE-AMPLIFY
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE BROAD TROUGH OVER THE
EASTERN STATES BEGINS TO FILL...ONE OR TWO WEAK IMPULSES EMBEDDED
WITHIN THE NORTHWEST FLOW WILL MAKE THEIR WAY INTO THE SOUTHEAST
REGION SUNDAY AND SUNDAY NIGHT. AT THE SURFACE...ANOTHER COLD FRONT
WILL BEGIN TO MAKE ITS WAY SOUTH TOWARD THE AREA BY THE END OF THE
PERIOD. THIS COMBINED WITH INCREASING DEEP LAYER MOISTURE WILL LEAD
TO BETTER CHANCES FOR AFTERNOON SHOWERS AND STORMS SUNDAY AFTERNOON
AND EVENING...ESPECIALLY OVER THE NORTHERN HALF OF THE CWA.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
EXTENDED BEGINS WITH A FAMILIAR PATTERN...TROUGH IN THE EAST AND
RIDGING IN THE WEST WITH A QUASI STATIONARY FRONT ON OUR DOORSTEP.
THE EXTENDED REMAINS SOMEWHAT DISTURBED AS A SERIES OF SHORT WAVES
MOVE OVER THE QUASI STATIONARY FRONT AT LEAST THROUGH WEDNESDAY. FOR
THE REMAINDER OF THE PERIOD...MOISTURE WILL CONTINUE TO FEED
AFTERNOON CONVECTION WITH A FAVORABLE UPPER AIR  PATTERN AS THE
RIDGE IN THE WEST BUILDS BACK INTO THE SOUTHERN PLAINS PRODUCING A
TROUGH IN THE LOWER MISSISSIPPI VALLEY SEPARATING THE EAST-WEST
ATLANTIC RIDGE TO THE SOUTHEAST OF OUR AREA. HGTS WILL BE ON THE
RISE AGAIN ACROSS THE EASTERN HALF OF THE NATION DURING THE PERIOD.
SO...POPS WILL BE AT NORMAL VALUES FOR EARLY JULY. TEMPS WILL BE
VERY CLOSE TO NORMAL OR SLIGHTLY BELOW NORMAL...ESPECIALLY THE MAX
TEMPS. THIS WILL BE A WELCOMED CHANGE.

&&

.MARINE...A WEAK FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE
MARINE THROUGH THE SATURDAY. WINDS AND SEAS WILL REMAIN OUT OF
THE WEST SOUTHWESTERLY DIRECTION THROUGH THE PERIOD. THE GRADIENT
WILL TIGHTEN SUNDAY NIGHT INTO MONDAY AS ANOTHER FRONTAL BOUNDARY
APPROACHES FROM THE NORTH. A PERIOD OR TWO WITH CAUTIONARY
WINDS AND SEAS WILL REMAIN POSSIBLE DURING THIS TIME.

&&

.AVIATION...ALL MENTION OF AFTERNOON CONVECTION HAS BEEN REMOVED
FROM THE FORECAST AT TLH AND VLD. VFR CONDITIONS ARE FORECAST FOR
THE REMAINDER OF THE FORECAST PERIOD. VSBY COULD DROP BACK TO MVFR
IN THE PREDAWN HOURS SAT AT VLD.

&&

.FIRE WEATHER...DECIDED TO UPGRADE THE WATCH IN FL TO A RED FLAG
WARNING FOR SAT DUE TO LONG DURATIONS OF RH BELOW 35 PERCENT
COMBINED WITH HIGH DISPERSION INDICES. WILL KEEP GULF...FRANKLIN AND
DIXIE OUT OF THE WARNING. UP IN SE AL...WE ARE GETTING RH BELOW 30
PERCENT AND THE KBDI IS NOW OVER 500. THE WIND IS QUESTIONABLE
THOUGH. SINCE WE ONLY NEED 10 MPH WINDS...WILL GO AHEAD AND ISSUE A
WATCH FOR OUR 5 SE AL ZONES FOR SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   68  98  76  94  74 /  10  10   0  30  30
PANAMA CITY   75  93  80  91  78 /  10  20  10  30  30
DOTHAN        66  98  75  95  75 /  10   0   0  30  40
ALBANY        67  98  74  93  74 /  10   0   0  30  40
VALDOSTA      67  98  73  94  74 /  10  10   0  30  30
CROSS CITY    72  95  75  93  74 /  20  30  20  30  30
APALACHICOLA  76  93  79  91  78 /  10  20  10  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     WASHINGTON.

GM...NONE.
&&

SHORT/MARINE...GIBBS
AVIATION/FIRE WEATHER...WOOL
LONG TERM...WATSON
Hazardous weather outlook, Jul 3, 4:30 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT FRI JUL 3 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-040930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EDT FRI JUL 3 2009 /430 AM CDT FRI JUL 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

DAY ONE...TODAY AND TONIGHT...
A FRONTAL BOUNDARY NEAR THE FLORIDA/GEORGIA/ALABAMA BORDER THIS
MORNING WILL DRIFT SOUTH TO THE COAST LATER TODAY. THIS FRONT WILL
INTERACT WITH THE SEA BREEZE AND...POSSIBLY AIDED BY A PASSING
UPPER LEVEL DISTURBANCE...WILL GENERATE MAINLY AFTERNOON AND
EVENING SHOWERS AND STORMS. SOME OF THESE STORMS MAY BE STRONG TO
POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE
BEST CHANCES FOR THESE STORMS WILL BE ACROSS THE EASTERN FLORIDA
BIG BEND. THIS FRONT WILL WEAKEN AND PUSH EAST TONIGHT INTO
SATURDAY. PATCHY FOG IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE NEXT FRONT WILL APPROACH THE LOCAL AREA LATE SUNDAY. AHEAD OF
THIS FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
PUSH INTO THE LOCAL AREA ON SUNDAY. SCATTERED MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY.
AFTERNOON HIGH TEMPERATURES WILL RETURN TO NEAR NORMAL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON..ESPECIALLY ACROSS
FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR
AREA OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Jul 3, 9:01 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EDT FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             MOSSY HEAD              30.74N 86.32W
07/02/2009  E1.00 INCH       WALTON             FL   PUBLIC

0255 PM     TSTM WND DMG     CHIPLEY                 30.78N 85.54W
07/02/2009                   WASHINGTON         FL   PUBLIC

            SEVERAL TREES DOWN ON HIGHWAY 277.

0330 PM     HAIL             CARYVILLE               30.77N 85.81W
07/02/2009  E0.88 INCH       WASHINGTON         FL   PUBLIC

0330 PM     TSTM WND DMG     3 N VERNON              30.67N 85.71W
07/02/2009                   WASHINGTON         FL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALL OVER THE COUNTY. ONE TREE FELL ON
            A CAR AND ANOTHER FELL ON A HOME. THERE WAS A PERSON IN
            THE VEHICLE. THE PERSON WAS A COUNTY COMMISSIONER AND WAS
            APPARENTLY OK.

0345 PM     HAIL             CARYVILLE               30.77N 85.81W
07/02/2009  E0.88 INCH       WASHINGTON         FL   PUBLIC

0400 PM     TSTM WND DMG     AUTREYVILLE             31.06N 83.77W
07/02/2009                   COLQUITT           GA   TRAINED SPOTTER

            SEVERAL TREES WERE DOWNED INCLUDING A LARGE OAK.
            ESTIMATED WIND OF 50-57 MPH.

0430 PM     TSTM WND DMG     SAND HILL               30.84N 86.19W
07/02/2009                   WALTON             FL   AMATEUR RADIO

            TWO HUGE TREES DOWN ON HIGHWAY 122 AT MILE MARKER 7. ALSO
            HAD AN ESTIMATED WIND GUST IN EXCESS OF 57 MPH.

0435 PM     TSTM WND DMG     5 S NEW ROCK HILL       30.93N 83.57W
07/02/2009                   BROOKS             GA   TRAINED SPOTTER

            2 HUGE PINE TREES FELLED BY DOWNBURST.

0440 PM     HAIL             THOMASVILLE             30.84N 83.98W
07/02/2009  E0.25 INCH       THOMAS             GA   PUBLIC

            ALSO REPORTED A 40-50 MPH WIND GUST.

0442 PM     TSTM WND DMG     NASHVILLE               31.20N 83.25W
07/02/2009                   BERRIEN            GA   EMERGENCY MNGR

            MANY TREES AND POWER LINES DOWNED BY SEVERE THUNDERSTORM
            IN BERRIEN COUNTY NEAR THE INTERSECTION OF HWY 135 AND
            NASHVILLE. 2 HOUSES WERE REPORTED ON FIRE DUE TO THE
            DOWNED POWER LINES AND CLEANUP OPERATIONS ARE UNDERWAY.

0443 PM     TSTM WND DMG     3 E ATTAPULGUS          30.75N 84.43W
07/02/2009                   DECATUR            GA   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES FELLED BY DOWNBURST IN MANY
            AREAS OF DECTAUR COUNTY...ESPECIALLY SOUTHEASTERN
            SECTIONS.

0449 PM     TSTM WND GST     TELOGIA                 30.35N 84.82W
07/02/2009  M59.00 MPH       LIBERTY            FL   TRAINED SPOTTER

            BRIEF WIND GUST TO 59 MPH RECORDED BY TRAINED SPOTTER.
            SUSTAINED WINDS OF 40 TO 45 MPH.

0450 PM     TSTM WND DMG     2 E CALVARY             30.72N 84.31W
07/02/2009                   GRADY              GA   EMERGENCY MNGR

            MANY TREES AND POWER LINES DOWNED IN SOUTHERN GRADY
            COUNTY...AND A COUPLE OF RESIDENCES HAD MINOR DAMAGE.

0500 PM     TSTM WND DMG     2 N MOODY AFB           31.00N 83.20W
07/02/2009                   LOWNDES            GA   LAW ENFORCEMENT

            MANY TREES DOWN ON ROADS, AND A FEW POWER LINES KNOCKED
            DOWN ONTO HOMES.

0510 PM     TSTM WND DMG     BRISTOL                 30.43N 84.98W
07/02/2009                   LIBERTY            FL   EMERGENCY MNGR

            SEVERAL TREES DOWN ON HIGHWAY 20 FROM BRISTOL TO HOSFORD.
            POWER OUT IN HOSFORD.

0515 PM     HAIL             10 W TALLAHASSEE        30.44N 84.45W
07/02/2009  E0.88 INCH       LEON               FL   PUBLIC

            HAIL REPORTED ON INTERSTATE 10.

0520 PM     FLOOD            TALLAHASSEE             30.44N 84.28W
07/02/2009                   LEON               FL   PUBLIC

            ONE TO TWO FEET OF WATER ON TENNESSEE STREET AT COPELAND.

0520 PM     HAIL             TALLAHASSEE             30.44N 84.28W
07/02/2009  E0.50 INCH       LEON               FL   AMATEUR RADIO

            PEA TO DIME SIZE HAIL ON DUVAL STREET AND AT APALACHEE
            PARKWAY AT MAGNOLIA.

0528 PM     HAIL             TALLAHASSEE             30.44N 84.28W
07/02/2009  E0.75 INCH       LEON               FL   TRAINED SPOTTER

            HAIL REPORTED AT THE TALLAHASSEE MALL.

0533 PM     HAIL             TALLAHASSEE             30.44N 84.28W
07/02/2009  E0.25 INCH       LEON               FL   PUBLIC

            HAIL REPORTED AT THE TALLAHASSEE REGIONAL AIRPORT.

0534 PM     FLOOD            TALLAHASSEE             30.44N 84.28W
07/02/2009                   LEON               FL   PUBLIC

            FLOODING REPORTED AT THE FOLLOWING INTERSECTIONS...
            MONROE STREET AND THOMASVILLE ROAD...VIRGINIA AND
            BRONOUGH...MONROE AND GEORGIA STREETS.

0535 PM     TSTM WND DMG     TALLAHASSEE             30.44N 84.28W
07/02/2009                   LEON               FL   EMERGENCY MNGR

            STRUCTURAL ROOF DAMAGE TO A TOYS R US STORE ON APALACHEE
            PARKWAY. DAMAGE TO ALLTELL STORE ON SOUTH MONROE STREET.

0546 PM     TSTM WND DMG     TALLAHASSEE             30.44N 84.28W
07/02/2009                   LEON               FL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE INDIANHEAD ACRES NEIGHBORHOOD.

0551 PM     HAIL             TALLAHASSEE             30.44N 84.28W
07/02/2009  E0.75 INCH       LEON               FL   TRAINED SPOTTER

            HAIL REPORTED ON ROUTE 319...CAPITAL CIRCLE.

0554 PM     TSTM WND DMG     LOVETT                  30.63N 83.57W
07/02/2009                   MADISON            FL   TRAINED SPOTTER

            TREES DOWN IN NOTHWEST CORNER OF THE COUNTY.

0630 PM     TSTM WND DMG     ALAPAHA                 31.38N 83.22W
07/02/2009                   BERRIEN            GA   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWN, SOME STRUCTURE
            DAMAGE FROM FALLING TREES.

&&

GIBBS
Special weather statement, Jul 3, 10:52 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1152 AM EDT FRI JUL 3 2009

FLZ015-031615-
FRANKLIN-
1152 AM EDT FRI JUL 3 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN COUNTY...

* UNTIL 1215 PM EDT

AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF CARRABELLE OR VERY NEAR
ALLIGATOR POINT...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jul 3, 11:07 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1207 PM EDT FRI JUL 3 2009

FLZ015-031700-
FRANKLIN-
1207 PM EDT FRI JUL 3 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN COUNTY...

* UNTIL 100 PM EDT/NOON CDT/

AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF APALACHICOLA...MOVING EAST
AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:42 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more10 hr
Jul 3, 11:13 AM CDTSpecial Marine WarningTAE62 min

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.